Alert archive / Texas / High Wind Warnings in 2006

High Wind Warning 1, NWS El Paso, TX

March 12, 2006

NWS El Paso, TX issued this high wind warning at Mar 12, 2006, 8:42 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2006, 8:42 AM CST (14:42 UTC)
Expired
Mar 12, 2006, 9:00 PM CST
In force
12 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 121442
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
742 AM MST SUN MAR 12 2006

...HIGH WINDS WILL ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN
TEXAS...

.A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHWESTERN
UNITED STATES TODAY WHILE A SURFACE LOW DEVELOPS OVER COLORADO.
THIS WEATHER PATTERN WILL PRODUCE STRONG WINDS ACROSS THE AREA.
WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH TO 45 MPH 
BY EARLY AFTERNOON WITH GUSTS TO 60 MPH OVER A FEW LOCATIONS.
THE HIGH WINDS WILL PRODUCE AREAS OF LOW VISIBILITIES FROM
BLOWING DUST AND SAND CREATING DANGEROUS DRIVING CONDITIONS. SOME
PROPERTY DAMAGE MAY ALSO OCCUR.

NMZ024-032-TXZ055-056-130300-
/O.UPG.KEPZ.WI.Y.0007.060312T1700Z-060313T0300Z/
/O.NEW.KEPZ.HW.W.0001.060312T1442Z-060313T0300Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
742 AM MST SUN MAR 12 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST
THIS EVENING. THIS IS AN UPGRADE TO THE PREVIOUSLY ISSUED WIND
ADVISORY.

WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 40 MPH BY EARLY
AFTERNOON WITH GUSTS UP TO 60 MPH. THE STRONG WINDS WILL CREATE
AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND DUST. HAZARDOUS
DRIVING CONDITIONS WILL RESULT AS VISIBILITIES MAY DROP UNDER A
MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10
BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND DEMING AND
LORDSBURG. DRIVING WILL ALSO BE DIFFICULT IN HIGH PROFILE VEHICLES
AND OVER MOUNTAIN PASSES.

IN ADDITION SOME PROPERTY DAMAGE MAY OCCUR...ESPECIALLY ALONG 
EASTERN MOUNTAIN SLOPES AND OVER PORTIONS OF EAST EL PASO.

THE WINDS ARE BEING PRODUCED BY AN UPPER LEVEL TROUGH MOVING
ACROSS THE SOUTHERN ROCKIES AND A SURFACE LOW DEVELOPING OVER
COLORADO. THE WINDS SHOULD DIMINISH LATER THIS EVENING AS THE
STORM MOVES TO THE EAST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ022-023-025-030-031-130300-
/O.CON.KEPZ.WI.Y.0007.060312T1700Z-060313T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...DEMING
742 AM MST SUN MAR 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH BY EARLY
AFTERNOON WITH GUSTS OVER 50 MPH. THE STRONG WINDS WILL CREATE
AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND DUST. HAZARDOUS
DRIVING CONDITIONS WILL RESULT AS VISIBILITIES MAY DROP UNDER A
MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE
10 BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND DEMING AND
LORDSBURG. DRIVING WILL ALSO BE DIFFICULT IN HIGH PROFILE
VEHICLES AND OVER MOUNTAIN PASSES.

THE WINDS ARE BEING PRODUCED BY AN UPPER LEVEL TROUGH MOVING
ACROSS THE SOUTHERN ROCKIES AND A SURFACE LOW DEVELOPING OVER
COLORADO. THE WINDS SHOULD DIMINISH LATER THIS EVENING AS THE
STORM MOVES TO THE EAST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGASH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 12, 4:44 AM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Mar 12, 4:44 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
344 AM MST SUN MAR 12 2006

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWESTERN
UNITED STATES TODAY PRODUCING STRONG WINDS AND BLOWING DUST ACROSS
NEW MEXICO AND WESTERN TEXAS. IN ADDITION THE STORM MAY BRING SNOW
OVER MOUNTAIN AREAS WITH SLIGHT CHANCES OF RAIN TO THE LOWLANDS.
THE STORM WILL MOVE TO THE EAST TONIGHT WITH WESTERLY WINDS
BRINGING WARMER DRY WEATHER FOR MOST OF THE WEEK.

&&

.DISCUSSION...
STRONG UPPER LOW IS MOVING ACROSS SOUTHERN CALIFORNIA EARLY THIS
MORNING AND IS EXPECTED TO ACCELERATE EAST NORTHEAST ACROSS
NORTHERN PORTIONS OF ARIZONA AND NEW MEXICO LATER THIS MORNING
AND EARLY THIS AFTERNOON. TRAILING TROUGH AXIS WILL SWING ACROSS
THE CWA AS SYSTEM MOVES EAST. CONCURRENTLY LEE CYCLOGENESIS WILL
BE OCCURRING OVER SOUTHEASTERN COLORADO WITH BOTH LOW AND UPPER
LEVEL SYSTEMS STRENGTHENING GRADIENTS THROUGH MID LEVELS. MODELS
DO INDICATE MID LEVEL WARMING WITH APPROACH/PASSAGE OF SYSTEM WITH
LOW LEVEL COOL AIR ADVECTION...THUS MIXING HEIGHTS WILL LOWER TO
700 MB TODAY. DESPITE THIS EXPECT STRONG WINDS WITHIN ADVISORY
CRITERIA TODAY.

QUESTION OF SNOW STILL REMAINS FOR THE SOUTHWESTERN ZONES.
MODELS...ESPECIALLY THE GFS...HAVE OVERFORECASTED PRECIP TONIGHT
AND WINDS HAVE KEPT SILVER CITY TEMPS IN THE MID 40S THROUGH EARLY
THIS MORNING. IN ADDITION TRAJECTORIES OF AIR PARCELS ENTERING
SOUTHWESTERN NEW MEXICO REMAIN UNFAVORABLE FOR MOISTURE ADVECTION.
DESPITE THIS WILL CONTINUE WITH SNOW ADVISORIES FOR THIS MORNING
AS ENHANCED LIT OVER THE MOUNTAINS AND STRONG DYNAMIC FORCING SHOULD
GENERATE SOME SNOW OVER HIGHER TERRAIN. IN ADDITION RADAR DATA
SHOWS LIGHT PRECIP NOW MOVING INTO GRANT COUNTY.

PRIMARY TROUGH WILL FINALLY MOVE EAST OF THE CWA THIS EVENING WITH
ZONAL PROGRESSIVE FLOW BEHIND IT BRINGING DRY WEATHER THROUGH MID
WEEK WITH A WARMING TREND. MODELS HAVE BEEN CONSISTENT IN SHOWING
RATHER STRONG UPPER WAVE MOVING ACROSS SOUTHERN ROCKIES WEDNESDAY
AND EXPECT THIS FEATURE AND ATTENDANT LEE SURFACE TROUGH WILL
BRING STRONGER WINDS BACK WEDNESDAY.

&&

.AVIATION...
AREAS OF IFR CEILINGS AND VISIBILITIES IN SNOW SHOWERS
SOUTHWESTERN NEW MEXICO THIS MORNING. SCATTERED AREAS OF MVFR TO
IFR VISIBILITIES IN BLOWING SAND AND DUST LATE THIS MORNING
THROUGH EARLY THIS EVENING OVER THE DESERT LOWLANDS. MODERATE OR
GREATER TURBULENCE TODAY BELOW 10,000 FEET AGL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 63  38  61  36  69 /   0   0   0   0   0
SIERRA BLANCA TX        66  35  61  33  69 /   0   0   0   0   0
LAS CRUCES              62  34  59  31  67 /   0   0   0   0   0
ALAMOGORDO              59  34  56  32  65 /  20  10   0   0   0
CLOUDCROFT              42  16  38  18  48 /  20  10   0   0   0
TRUTH OR CONSEQUENCES   58  32  55  30  64 /  20  10   0   0   0
SILVER CITY             54  28  51  26  60 /  40  10   0   0   0
DEMING                  61  34  59  31  67 /  10  10   0   0   0
LORDSBURG               61  33  60  31  68 /  30  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TXZ 055-056 NMZ 022>025-030>032 WIND ADVISORY LATE THIS MORNING
THROUGH EARLY THIS EVENING.

NMZ 022 SNOW ADVISORY THIS MORNING.

05 ROGASH
Hazardous weather outlook, Mar 12, 6:20 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
520 AM MST SUN MAR 12 2006

NMZ022>025-030>032-TXZ055-056-121900-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
520 AM MST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR LATER THIS MORNING THROUGH EARLY
THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH
BY NOON WITH GUSTS TO 55 MPH. AREAS OF BLOWING DUST WILL LOWER
VISIBILITIES TO UNDER A MILE IN A FEW AREAS. IN ADDITION A SNOW
ADVISORY IS IN EFFECT THIS MORNING OVER THE MOUNTAINS OF
SOUTHWESTERN NEW MEXICO. MORNING SNOW AMOUNTS WILL RANGE FROM 2 TO 5
INCHES ABOVE 7000 FEET WITH UP TO 2 INCHES LOWER ELEVATIONS. SNOW
AND BLOWING SNOW WILL CREATE VERY HAZARDOUS CONDITIONS FOR TRAVELERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEST WINDS MAY GUST TO 40 MPH ON WEDNESDAY AFTERNOON WITH AREAS OF
BLOWING DUST. OTHERWISE NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:49 AM CSTWind AdvisoryEPZ17 hr

Nearby

High Wind Warnings in Texas, 2006High Wind Warnings in New Mexico, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.